MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10.28mm i.D.46mm o.D.Size g bearing item# (b)(4) lot#65994698.
 
Event or Problem Description
It was reported in hip replacement that the head do not assembly as intended within the bearing displayed significant play.There was no surgical delay or complications.Foreign body was not retained.Another head was used to complete the surgery.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Visual review of the returned ceramic head confirms head was seated in the liner upon return with no damage.The head exhibited audible clunks and "play" felt within the liner when moved in all directions.During evaluation further investigation of the head was needed.Ceramic head was removed from the liner for dimensional analysis.Dimensional analysis was done on the overall height and overall spherical diameter.Both dimensions were in specification.Liner was returned as associated product.Therefore, it is determined that the product meets the applicable acceptance criteria and is conforming to the specifications.Additionally, one image of the reported product assembled with the liner was provided.The product is shown in the operating theater and covered in some biological debris.Nothing inconspicuous can be identified.A review of the risk management file has not been completed as the product is considered unrelated to the reported event.Complaints are monitored per complaint trending process.Based on the available information, the reported event can be confirmed.However, no product issue could be identified with the reported biolox ceramic femoral head.The root cause of the reported issue is therefore unrelated to the zimmer biomet medical device.Upon reassessment of the case it was found that there was no harm or injury to a patient nor is the same malfunction likely to cause or contribute to a serious injury.This report was forwarded in error and should be considered void.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19944024
Report Number0009613350-2024-00340
Device Sequence Number11984547
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)330824(10)3168183
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00877502802
Device Lot Number3168183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient Age62 YR
Patient SexMale